Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 18, 2011, 5:34 PM EDT for Delta County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 18, 2011, 6:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Delta County, MI
The radar
The Marquette radar (KMQT), 85 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3928 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS53 KMQT 182134
SVRMQT
MIC041-182230-
/O.NEW.KMQT.SV.W.0048.110718T2134Z-110718T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 630 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF RAPID RIVER...OR
13 MILES NORTH OF ESCANABA...AND MOVING SOUTH AT 20 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ESCANABA...RAPID RIVER...GLADSTONE...BRAMPTON...CORNELL...ENSIGN...
HYDE AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4599 8729 4599 8724 4604 8723 4605 8689
4579 8678 4572 8683 4571 8700 4579 8700
4582 8703 4582 8704 4574 8703 4570 8705
4569 8729
TIME...MOT...LOC 2134Z 355DEG 16KT 4593 8712
WIND...HAIL 60MPH 0.75IN
$$
SRF2 follow-up statements
031
WWUS53 KMQT 182152
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
552 PM EDT MON JUL 18 2011
MIC041-182230-
/O.CON.KMQT.SV.W.0048.000000T0000Z-110718T2230Z/
DELTA MI-
552 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DELTA
COUNTY UNTIL 630 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GLADSTONE...OR 9 MILES NORTH OF
ESCANABA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GLADSTONE...ESCANABA...HYDE AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4599 8729 4599 8724 4604 8723 4605 8689
4579 8678 4572 8683 4571 8700 4579 8700
4582 8703 4582 8704 4574 8703 4570 8705
4569 8729
TIME...MOT...LOC 2151Z 334DEG 19KT 4585 8701
WIND...HAIL 60MPH 0.75IN
$$
SRF791
WWUS53 KMQT 182210
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
610 PM EDT MON JUL 18 2011
MIC041-182230-
/O.CON.KMQT.SV.W.0048.000000T0000Z-110718T2230Z/
DELTA MI-
610 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DELTA
COUNTY UNTIL 630 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GLADSTONE...OR 6 MILES NORTHEAST
OF ESCANABA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ESCANABA AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4599 8729 4597 8686 4579 8678 4572 8683
4571 8700 4579 8700 4582 8703 4582 8704
4574 8703 4570 8705 4569 8729
TIME...MOT...LOC 2210Z 335DEG 15KT 4579 8698
WIND...HAIL 60MPH 0.75IN
$$
SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:51 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 18, 4:51 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 451 PM EDT MON JUL 18 2011 .SYNOPSIS... WV IMAGERY AND RUC ANALYSIS INDICATED MID/UPPER LEVEL HIGH CENTERED OVER NE/KS WITH A RIDGE EXTENDING NORTHWARD INTO SASK RESULTING IN WNW FLOW THROUGH THE UPPER GREAT LAKES. ONLY VERY WEAK IF ANY SHORTWAVE FEATURES ARE APPARENT IMMEDIATELY UPSTREAM. FARTHER WEST...A SHRTWV WAS MOVING INTO ERN NORTH DAKOTA. AT THE SFC...A WEAK FRONT EXTENDED FROM WRN UPPER MI INTO WRN WI AND SW MN. TO THE EAST...THE FRONT WAS ILL-DEFINED WITH THE LAKE BREEZE BOUNDARIES DOMINATING. STRONG CONVECTION HAD DEVELOPED JUST SOUTH OF THE WI BORDER ALONG THE MLCAPE GRADIENT AND ALSO WHERE A DIFFERENTIAL HEATING BOUNDARY FROM EARLIER CLOUD AREA MAY LINGERED INTO THE AFTERNOON AND WAS SLIDING TO THE ESE. && .SHORT TERM...TONIGHT AND TUESDAY EXPECT THE NRN WI CONVECTION TO REMAIN MAINLY SOUTH OF THE BORDER...PERHAPS CLIPPING THE SRN PORTION OF MENOMINEE COUNTY. SOME SHOWERS HAVE STRUGGLED TO DEVELOP ON OR JUST NORTH OF THE LAKE SUPERIOR BREEZE BOUNDARY BUT HAVE BEEN SHORT-LIVED AND WEAK. HOWEVER...SOME ISOLD SHRA/TSRA WILL REMAIN POSSIBLE GIVEN THE HIGH MLCAPE VALUES OVER INLAND UPPER MI. HOWEVER...THE STRONGER CONVECTION TO THE SOUTH SHOULD LIMIT POTENTIAL FOR TSRA OVER S CNTRL UPPER MI. WEAK HIGH PRES BUILDING INTO THE REGION OVERNIGHT AND INTO TUESDAY WITH SUBSIDENCE/QVECTOR DIV WILL SHRA/TSRA OUT OF THE REGION. ENOUGH WEAK DRY ADVECTION WILL LOWER DEWPOINTS AND MIN TEMPS INTO THE MID 60S. 850 MB TEMPS AROUND 20C SHOULD STILL ALLOW MAX READINGS TO CLIMB NEAR 90 INLAND WITH UPPER 70S AND LOWER 80S NEAR THE GREAT LAKES WHERE LAKE BREEZES WILL DEVELOP. .LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/... STRONG UPPER RIDGE REMAINS IN CONTROL AT THE START OF THE PERIOD. APPEARS THAT THERE WILL BE A SHORTWAVE RUNNING ACROSS THE TOP OF THE RIDGE AND SE ACROSS THE CWA ON TUES NIGHT. AS THIS OCCURS...WARM FRONT ASSOCIATED WITH A LOW IN THE NRN PLAINS AND SRN CANADA WILL LIFT N ACROSS THE AREA. VERY STRONG WAA FROM H850-500 SHOULD LEAD TO CONVECTION ACROSS THE AREA...WITH THE QUESTION BEING IF IT WILL DEVELOP NEAR US ALONG THE WARM FROM OR IF THERE WILL BE AN MCS FROM CONVECTION NEAR THE TRIPLE POINT IN NW MN. DECENT ELEVATED CAPE VALUES...APPROACHING 1.5-2.5K J/KG UNDER INCREASING MID LVL LAPSE RATES. EFFECTIVE BULK SHEAR LOOKS TO BE AROUND 30-35KTS WHICH SHOULD SUPPORT SOME TILTING OF THE UPDRAFT. HEAVY RAIN WILL LIKELY BE ASSOCIATED WITH THE STORMS WITH THE HIGH PWAT VALUES...NEAR 2IN...BUT STRONG WINDS /IF BECOMES SFC BASED/...AND HAIL ARE ALSO POSSIBLE. WIND WILL BE ESPECIALLY POSSIBLE IF THE UPSTREAM STORMS EXPECTED IN NW MN EVOLVE INTO AN MCS...AS FORWARD PROP CORFIDI VECTORS WOULD PULL IT ESE ACROSS THE CWA AND RIGHT ALONG THE BEST INSTABILITY GRADIENT /STRETCHING FROM NW MN TO THE U.P. AND WI BORDER/. UPPER RIDGE AXIS BEGINS TO PUSH ACROSS THE AREA ON WED...AS THE WARM FRONT CONTINUES TO PUSH N ACROSS THE CWA. THIS SHOULD HELP KEEP POTENTIAL CONVECTION FARTHER TO THE N ACROSS SRN CANADA AS WEAK WAVES RUN THROUGH THE RIDGE...ESPECIALLY INTO WED AFTN. MODELS SHOWING BEST FORCING ACROSS NRN LK SUPERIOR AS THE THERMAL RIDGE SLIDES INTO THE WRN CWA. WILL CONTINUE THE HIGHEST POPS OVER NRN LK SUPERIOR...BUT CONTINUED SOME CHANCES IN THE MORNING FOR POSSIBLE LINGERING CONVECTION UNTIL THE WARM FRONT MOVES FAR ENOUGH N. TAPERED THEM OFF OVER THE LAND AREAS TO SLIGHTS DURING THE AFTN...AS THE STRONG WAA SHOULD CAP THE ATMO. WED WILL LIKELY BE THE WARMEST DAY OF THIS HEAT WAVE...WITH H850 TEMPS RISING TOWARDS 24C BEHIND THE WARM FRONT. WITH DECREASING CLOUDS BEHIND THE FRONT DURING THE LATE MORNING AND INTO THE AFTN...EXPECT HIGHS TO RISE INTO THE MID 90S OVER MANY LOCATIONS AWAY FROM THE COOLING INFLUENCE OF LK MI. SW WINDS SHOULD BE STRONG ENOUGH TO LIMIT ANY LK SUPERIOR BREEZES FOR MUCH OF THE DAY...SO EXPECT LOCATIONS NEAR LK SUPERIOR TO BE AS WARM AS INLAND. TD VALUES WILL ALSO BE BACK IN THE 70S...WHICH WILL CREATE HEAT INDEX VALUES ABOVE 100 DEGREES. CONSIDERED EXCESSIVE HEAT WATCH FOR WED...AS HEAT INDEX VALUES SHOULD BE NEAR THE 105 WARNING CRITERIA. OPTED TO REISSUE THE SPS DISCUSSING THE DANGEROUS CONDITIONS ON WED AND WILL LET ANOTHER SHIFT FINE TUNE THE VALUES. ATTENTION THEN TURNS TO COLD FRONT QUICKLY SHIFTING THROUGH THE AREA WED NIGHT INTO THURS MORN. SHORTWAVE FROM THE UPPER TROUGH CURRENTLY OVER THE WRN CONUS LOOKS TO RUN JUST N OF THE CWA WED NIGHT INTO THURS MORN...BUT STILL SEE REASONABLE HEIGHT FALLS ACROSS THE AREA IN THE MORNING. WITH BEST FORCING AND MOISTURE MAINLY N OF THE AREA...KEPT THE HIGHEST POPS OVER NRN LK SUPERIOR AND THEN SWEPT LOW CHANCE POPS ACROSS THE LAND AREA DURING THE OVERNIGHT HRS WITH THE CURRENT FRONT TIMING. HAVE TRIMMED BACK POPS TO JUST THE MORNING HOURS BASED ON THE DRY AIR AND SUBSIDENCE SHOWN ON ALL OF THE MODELS BEHIND THE FRONT. WITH PARTLY/MOSTLY SUNNY SKIES...EXPECT TEMPS TO STILL BE ABOVE NORMAL AS H850 TEMPS ARE AROUND 18C. THIS SHOULD PRODUCE HIGHS IN THE UPPER 80S TO AROUND 90. HAVE LOWERED TD VALUES FROM WHAT WE HAD GOING ON THURS BASED OF THE LATEST TIMING IN THE MODELS. THIS SHOULD PRODUCE MUCH LOWER HEAT INDEX VALUES FOR THURSDAY...UPPER 80S AND LOWER 90S. THEREFORE...WILL BACK OFF SOME ON THE DANGEROUS HEAT CONDITIONS MENTION IN THE SPS FOR THURS AFTN. DAYS 4 THROUGH 7 /THURS NIGHT THROUGH NEXT MONDAY/... THURS NIGHT AND FRI...WITH THE COLD FRONT EXITING THE AREA. UNCERTAINTY COMES FROM HOW QUICKLY RETURN FLOW TRIES TO AFFECT THE AREA. SOME HINTS AT A WEAK SHORTWAVE MOVING NE AROUND THE UPPER RIDGE AND ACROSS THE CWA ON THE 00Z ECMWF/GEM. ELEVATED INSTABILITY LOOKS TO INCREASE UNDER THE SW FLOW AND WAA LATE THURS NIGHT AND INTO THE DAY ON FRI. PREVIOUS SHIFT HAD A GOOD HANDLE ON THE POPS ALONG THE BORDER FOR THURS NIGHT AND THEN THE HIGHEST POPS ALONG THE SW HALF OF THE CWA ON FRI. ONLY MADE MINOR TWEAKS TO PUSH THE CHANCE POPS A LITTLE FARTHER NE TO ACCOUNT FOR WAA AND INSTABILITY MOVEMENT. WILL NOTE THAT THE 06/12Z GFS KEEPS WAA FARTHER SW AND PUSHES A WEAK HIGH ACROSS THE AREA...WHICH COULD LEAD TO DRY WX. LATE ARRIVING 12Z ECMWF CONTINUED THIS TREND...SO THE NEXT SHIFT WILL NEED TO MONITOR FOR ADJUSTMENTS. HOT CONDITIONS SHOULD REMAIN OVER THE AREA ON FRIDAY...AS H850 TEMPS RISE TOWARDS 19C...PRODUCING HIGHS IN THE 80S. DETERMINISTIC AND ENSEMBLE MEMBERS OF THE 00Z ECMWF/GFS/GEM ALL HINTING AT A STRONGER WAVE EJECTING OUT OF THE W COAST TROUGH AND BREAKING DOWN THE RIDGE THAT HAS BEEN OVER THE AREA OVER THE LAST WEEK. THIS...COMBINED WITH THE COLD FRONT EXPECTED TO SWEEP THROUGH THE AREA...SHOULD LEAD TO TEMPERATURES FALLING BACK TO MORE NORMAL VALUES FOR THE SECOND HALF OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THERE IS SOME UNCERTAINTY IN THE TIMING OF THE TROUGH AND FRONT...WHICH IS TO BE EXPECTED GIVEN THE STRENGTH OF THE RIDGE THAT HAS IN PLACE. THEREFORE...WILL HAVE THE FRONT STARTING TO MOVE ACROSS THE AREA FROM W TO E ON SAT INTO SAT NIGHT. THERE ARE SOME HINTS AT IT LINGERING INTO SUN...SO DID ADD CHANCES OVER THE EAST FOR THE POSSIBLE SLOWER PASSAGE. A WEAK HIGH PRESSURE RIDGE IS THEN EXPECTED TO SLIDE OVER THE SUN NIGHT AND INTO MONDAY BEHIND THE SECONDARY COLD FRONT MOVING THROUGH. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... EXPECT VFR CONDITIONS THROUGH THIS EVENING WITH THE BEST CHANCE FOR CONVECTION REMAINING SOUTH OF KSAW. LATE TONIGHT...ENOUGH LOW LEVEL MOISTURE WILL STILL LINGER FOR FOG POTENTIAL. ANY FOG SHOULD DISSIPATE BY AROUND 12Z. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... A HIGH PRESSURE RIDGE OVER THE UPPER GREAT LAKES WILL KEEP WINDS BELOW 20KTS THROUGH TUESDAY. SOUTHWEST TO WEST WINDS COULD INCREASE TO 25 KTS WED NIGHT INTO THURSDAY OVER WRN AND CENTRAL LAKE SUPERIOR AS THE GRADIENT TIGHTENS BETWEEN ADVANCING TROUGH OVER ONTARIO AND THE NRN PLAINS AND RIDGE DEPARTING TO THE EAST. ANOTHER RIDGE BUILDING IN BEHIND THE TROUGH FOR THU NIGHT AND FRIDAY WILL BRING WINDS BACK DOWN BLO 20 KTS. AREAS OF FOG WILL BE POSSIBLE FOR MUCH OF THE PERIOD...AS WARM AND MOIST AIR MOVES NORTHEAST ACROSS LAKE SUPERIOR. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... DENSE FOG ADVISORY UNTIL 8 AM EDT TUESDAY FOR LSZ264>267. LAKE MICHIGAN... NONE. && SYNOPSIS...JLB SHORT TERM...JLB LONG TERM...SRF AVIATION...JLB MARINE...JLB
Hazardous weather outlook, Jul 18, 4:09 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 409 PM EDT MON JUL 18 2011 MIZ001>007-009>014-084-085-191200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 409 PM EDT MON JUL 18 2011 /309 PM CDT MON JUL 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE AWAY FROM LAKE SUPERIOR THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MUCH OF THE WORK WEEK WILL FEATURE HOT AND VERY HUMID CONDITIONS...ESPECIALLY INLAND FROM THE GREAT LAKES. THE PROLONGED PERIOD OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES DURING THE WEEK...PARTICULARLY ON WEDNESDAY AS HEAT INDEX VALUES RISE TO AROUND 100 TO 105 DEGREES ONCE AGAIN. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...AND AGAIN FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY ON TUESDAY NIGHT. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 409 PM EDT MON JUL 18 2011 /309 PM CDT MON JUL 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT FOG...DENSE AT TIMES...OVER CENTRAL AND EAST OF LAKE SUPERIOR...ESPECIALLY AWAY FROM THE UPPER MICHIGAN NEARSHORE WATERS. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR LAKE SUPERIOR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...AND AGAIN FRIDAY EVENING THROUGH SATURDAY NIGHT. FOG...DENSE AT TIMES...WILL LINGER THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 409 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY EVENING. PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY...AND AGAIN FRIDAY THROUGH SATURDAY NIGHT. PATCHY FOG IS EXPECTED THROUGH THE WEEK. THE FOG COULD BECOME LOCALLY DENSE AT TIMES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Local storm report, Jul 18, 2:33 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
233 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG DAGGETT 45.46N 87.60W
07/17/2011 MENOMINEE MI FIRE DEPT/RESCUE
TREES WERE REPORTED DOWN ON POWERLINES ALONG ANDERSON
ROAD IN DAGGETT COUNTY BETWEEN 2100 AND 2130 CDT.
&&
JMWIXSpecial weather statement, Jul 18, 4:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT MON JUL 18 2011 MIZ001>007-009>014-084-085-191100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING... NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE... ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...SENEY 430 PM EDT MON JUL 18 2011 /330 PM CDT MON JUL 18 2011/ ...HEAT AND HUMIDITY TO CONTINUE THROUGH WEDNESDAY... HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO MID 90S ACROSS INTERIOR PORTIONS OF WESTERN UPPER MICHIGAN THROUGH WEDNESDAY. HUMIDITY VALUES ARE EXPECTED TO BE SLIGHTLY LOWER ON TUESDAY...WHICH WILL KEEP HEAT INDEX VALUES IN THE LOW TO MID 90S. A WARM FRONT PUSHING THROUGH THE AREA ON TUESDAY NIGHT WILL BRING A RE-ENFORCING SURGE OF WARM MOIST AIR INTO THE REGION FOR WEDNESDAY. AT THIS POINT...WEDNESDAY AFTERNOON LOOKS TO BE THE MOST DANGEROUS...WITH HEAT INDEX VALUES RISING TO 100 TO 105 DEGREES AWAY FROM THE MODERATING INFLUENCE OF LAKE MICHIGAN. A COLD FRONT SLIDING THROUGH UPPER MICHIGAN ON WEDNESDAY NIGHT WILL BRING SLIGHTLY DRIER AIR AND COOLER TEMPERATURES TO THE AREA ON THURSDAY. THIS SHOULD KEEP HEAT INDEX VALUES FROM EXCEEDING 90 DEGREES. THE HEAT AND HUMIDITY MAY ONCE AGAIN PRODUCE DANGEROUS CONDITIONS FOR THOSE WHO ARE WORKING OR PLAYING OUTDOORS. THOSE WHO DO NOT HAVE AIR CONDITIONING IN THEIR RESIDENCES MAY ALSO BE AT RISK...PARTICULARLY YOUNG CHILDREN...ELDERLY PEOPLE...OR THOSE WITH RESPIRATORY PROBLEMS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES ON THE POTENTIAL FOR DANGEROUS HEAT AND HUMIDITY THIS WEEK. SRF
Special weather statement, Jul 18, 5:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 523 PM EDT MON JUL 18 2011 MIZ013-182200- DELTA- 523 PM EDT MON JUL 18 2011 ...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 600 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCK TO GARDEN CORNERS...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF ESCANABA TO 12 MILES WEST OF MANISTIQUE. THESE STORMS WERE MOVING SOUTH AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ROCK... MAPLEWOOD... PERKINS... ST. NICHOLAS... NAHMA JUNCTION... RAPID RIVER... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:20 PM EDT | Special Marine Warning | MQT | 40 min | |
| Jul 17, 9:56 PM EDT | Special Marine Warning | MQT | 94 min | |
| Jul 18, 4:22 AM EDT | Special Marine Warning | MQT | 43 min | |
| Jul 18, 7:46 AM EDT | Special Marine Warning | MQT | 59 min | |
| Jul 18, 8:11 AM EDT | Special Marine Warning | MQT | 57 min | |
| Jul 18, 8:45 AM EDT | Special Marine Warning | MQT | 83 min | |
| Jul 18, 8:51 AM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 45 min |
| Jul 18, 9:14 AM EDT | Special Marine Warning | MQT | 23 min | |
| Jul 18, 9:18 AM EDT | Special Marine Warning | MQT | 35 min | |
| Jul 18, 5:41 PM EDT | Special Marine Warning | MQT | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.